MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 27IN 3-0 S/A X-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 27IN 3-0 S/A X-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J460H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient underwent an unknown procedure on (b)(6) 2024 and suture was used.During an unknown procedure, the needle was broken in use.The continuous suturing was performed.It was not a control release needle.There was no surgical delay.The broken needle was discarded because the needle was badly stained.There were no adverse consequences to the patient.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 8/27/2024.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: what was the name of the procedure? unk did the needle fall into the patient? yes if yes, was the needle piece(s) retrieved during the same procedure? yes, the needle piece was easily retrieved.Were x-rays taken to locate the needle piece(s)? no what measures were taken to retrieve the broken piece? nothing was there any additional tissue damage as a result of searching for the needle piece?no ? does a piece of the needle remain in the patient¿s tissue?=>no ? if yes, is there any plan in place to remove the needle piece in the future? if yes, please provide the scheduled date.What tissue structure the broken needle was located? what is the surgeon's opinion of consequences to the patient? ? what was used to complete the procedure? unk ? please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq) hiromi tokuyama the needle piece had to be removed due to needle breakage, but the needle was in a well-defined position and was quickly removed.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.

Brand Name
VCL CT BRD VIO 27IN 3-0 S/A X-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20076258
Report Number2210968-2024-08987
Device Sequence Number3035328
Product Code GAM
UDI-Device Identifier10705031040090
UDI-Public(01)10705031040090(17)280831(10)TKMDTP
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJ460H
Device Lot NumberTKMDTP
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2024
Initial Report FDA Received Date08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown